advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Brooklyn, New York, USA:

My 11 1/2 year old is currently experiencing the dawn phenomenon practically every morning. We have moved his night time injection of NPH to 10 pm. What else should be done? Should we be testing and giving injections of Humalog in the middle of the night? Can we expect this to last throughout adolescence? Should we consider night time insulin pump therapy (he is not currently considering a pump for day time use)? He has had excellent control up to this point with occasional high blood sugars in the morning.

Answer:

I would recommend using The Continuous Glucose Monitoring System for three days. You want to be sure that your son is not low during the night. I've been impressed with the lows that are found when using this monitor, and that was the consensus at the recent International Society for Pediatric and Adolescent Diabetes meeting too. After that, if you don't find lows, then the pump is the best idea. Getting up at night to give insulin would eventually wear everyone out.

LD

DTQ-20001202075435
Original posting 20 Dec 2000
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.